MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS ONE PIECE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIO-MEDICUS ONE PIECE FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96830-012
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Sedation (2368)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bio-medicus cannulae are intended for use of up to six hours or less.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported they had a neonate on va ecmo and had placed a 12 fr bio-medicus one-piece femoral venous cannula.On chest x-ray after two days on ecmo, the cannula appeared almost broken.The customer did a neck exploration and the cannula was kinked and torqued at the suture line, in a way the customer had not seen previously.The patient had to come off ecmo to remove the cannula and replace it.Patient was subjected to sedation and an additional surgical procedure.Patient status at the time of reporting was: alive - no injury.
 
Additional Manufacturer Narrative
Conclusion; complaint is confirmed for damaged as product analysis found evidence of some damage/deformity in the device.After evaluation this complaint was determined to a use-related issue as the cannula was used for more than 2 days, per ifu indications, the cannula must be used for up to 6 hours.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported they had a neonate on va ecmo and had placed a 12 fr bio-medicus venous cannula.On chest x-ray after two days on ecmo, the cannula appeared almost broken.They did a neck exploration and the cannula was kinked and torqued at the suture line, in a way they had not seen previously.The patient had to come off ecmo to remove the cannula and replace it.Patient was subjected to sedation and an additional surgical procedure.Patient status at the time of reporting was: alive - no injury.Additional information provided by the customer: they did not know if this event could be a cannula malfunction, or if the suture was placed too tightly.
 
Additional Manufacturer Narrative
Visual inspection showed evidence of some damage/deformity in the device.Investigation is ongoing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS ONE PIECE FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key9005545
Report Number2184009-2019-00058
Device Sequence Number14085517
Product Code DWF
UDI-Device Identifier00613994530806
UDI-Public00613994530806
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K872033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number96830-012
Device Catalogue Number96830-012
Device Lot Number2015090734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/20/2019
12/04/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/01/2019
12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;